Login
Register

Home

Research

Teaching

Gallery

Blog

Research
Wednesday, 30 August 2017 22:56

Singularity formation for a fluid mechanics model with nonlocal velocity

 

Changhui Tan

Communications in Mathematical Sciences, Volume 17, No 7, pp. 1779-1794 (2019).


Abstract

We study a 1D fluid mechanics model with nonlocal velocity. The equation can be viewed as a fractional porous medium flow, a 1D model of quasi-geostrophic equation, and also a special case of the Euler alignment system. For strictly positive smooth initial data, global regularity has been proved in [Do, Kiselev, Ryzhik and Tan, Arch. Ration. Mech. Anal., 228(1):1–37, 2018]. We construct a family of non-negative smooth initial data so that solution is not \(C^1\)-uniformly bounded. Our result indicates that strict positivity is a critical condition to ensure global regularity of the system. We also extend our construction to the corresponding models in multi-dimensions.


   doi:10.4310/CMS.2019.v17.n7.a2
 Download the Published Version
 This work is supported by NSF grant DMS #1853001
Read 8896 times Last modified on Monday, 19 July 2021 01:15